Alert archive / Arizona / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Flagstaff, AZ

July 13, 20125 counties in Arizona

NWS Flagstaff, AZ issued this flash flood watch at Jul 13, 2012, 12:10 PM MST for 5 counties in Arizona. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2012, 12:10 PM MST (19:10 UTC)
Expired
Jul 15, 2012, 9:00 PM MST
In force
57 hr
Issued by
NWS Flagstaff, AZ
Flood severity
None

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WGUS65 KFGZ 131910
FFAFGZ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1210 PM MST FRI JUL 13 2012

AZZ004>009-012-015-037-038-140315-
/O.NEW.KFGZ.FF.A.0002.120713T1910Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
1210 PM MST FRI JUL 13 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN ARIZONA...INCLUDING
  THE FOLLOWING AREAS...COCONINO PLATEAU...GRAND CANYON
  COUNTRY...KAIBAB PLATEAU...LITTLE COLORADO RIVER VALLEY IN
  COCONINO COUNTY...MARBLE AND GLEN CANYONS...NORTHEAST PLATEAUS
  AND MESAS HWY 264 NORTHWARD...OAK CREEK AND SYCAMORE
  CANYONS...WESTERN MOGOLLON RIM...YAVAPAI COUNTY MOUNTAINS AND
  YAVAPAI COUNTY VALLEYS AND BASINS.

* THROUGH SATURDAY EVENING

* DEEP MONSOONAL MOISTURE AND UPPER LEVEL DISTURBANCE WILL MOVE
  THROUGH WESTERN ARIZONA TONIGHT THROUGH SATURDAY. THUNDERSTORMS
  WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF ONE TO TWO
  INCHES PER HOUR. THIS RAINFALL INTENSITY HAS BEEN OBSERVED IN
  YAVAPAI COUNTY FRIDAY MORNING. STORM MOVEMENT WILL GENERALLY BE
  FROM SOUTH TO NORTH. THIS STORM MOVEMENT RAISES CONCERNS
  ESPECIALLY FOR THE ANTELOPE CANYON AND THE ENTIRE HAVASU CREEK
  DRAINAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH
FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED
ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

41
7 follow-up statements
616 
WGUS65 KFGZ 140256
FFAFGZ

FLOOD WATCH
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
756 PM MST FRI JUL 13 2012

AZZ004>009-012-015-037-038-141200-
/O.CON.KFGZ.FF.A.0002.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
756 PM MST FRI JUL 13 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* AFFECTED AREAS IN NORTHERN ARIZONA...COCONINO...YAVAPAI AND
  NORTHERN NAVAJO COUNTIES.

* TIMING...TONIGHT THROUGH SATURDAY EVENING

* DEEP MONSOONAL MOISTURE AND UPPER LEVEL DISTURBANCE WILL MOVE
  THROUGH WESTERN ARIZONA TONIGHT THROUGH SATURDAY. THUNDERSTORMS
  WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF ONE TO TWO
  INCHES PER HOUR. THIS RAINFALL INTENSITY HAS BEEN OBSERVED IN
  YAVAPAI COUNTY FRIDAY MORNING. STORM MOVEMENT WILL GENERALLY BE
  FROM SOUTH TO NORTH. THIS STORM MOVEMENT RAISES CONCERNS FOR
  FLASH FLOOD PRONE AREAS INCLUDING RECENT WILDFIRE BURN
  AREAS...THE ANTELOPE CANYON AND THE ENTIRE HAVASU CREEK DRAINAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH
FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED
ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RB
193 
WGUS65 KFGZ 140401 CCA
FFAFGZ

FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
859 PM MST FRI JUL 13 2012

AZZ004>009-012-015-037-038-141315-
/O.COR.KFGZ.FF.A.0002.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
859 PM MST FRI JUL 13 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN ARIZONA INCLUDING THE FOLLOWING
  COUNTIES...COCONINO...YAVAPAI AND NORTHERN NAVAJO.

* TIMING...TONIGHT THROUGH SATURDAY EVENING

* DEEP MONSOONAL MOISTURE AND UPPER LEVEL DISTURBANCE WILL MOVE
  THROUGH WESTERN ARIZONA TONIGHT THROUGH SATURDAY. THUNDERSTORMS
  WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF ONE TO TWO
  INCHES PER HOUR. THIS RAINFALL INTENSITY HAS BEEN OBSERVED IN
  YAVAPAI COUNTY FRIDAY MORNING. STORM MOVEMENT WILL GENERALLY BE
  FROM SOUTH TO NORTH. THIS STORM MOVEMENT RAISES CONCERNS FOR
  FLASH FLOOD PRONE AREAS INCLUDING RECENT WILDFIRE BURN
  AREAS...THE ANTELOPE CANYON AND THE ENTIRE HAVASU CREEK DRAINAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH
FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED
ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RB
246 
WGUS65 KFGZ 141049
FFAFGZ

FLOOD WATCH
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
349 AM MST SAT JUL 14 2012

AZZ004>009-012-015-037-038-141900-
/O.CON.KFGZ.FF.A.0002.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
349 AM MST SAT JUL 14 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS 9 PM MST THIS
   EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN ARIZONA INCLUDING THE FOLLOWING
  COUNTIES...COCONINO...YAVAPAI AND NORTHERN NAVAJO. 

* TIMING THIS MORNING THROUGH 9 PM MST THIS EVENING

* DEEP MONSOONAL MOISTURE AND UPPER LEVEL DISTURBANCE WILL MOVE
  THROUGH WESTERN ARIZONA TODAY THROUGH THIS EVENING.
  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF
  ONE TO TWO INCHES PER HOUR AND ADDITIONAL STORMS TRACKING OVER
  THE SAME AREA IN A SHORT PERIOD OF TIME MAY LIKELY PRODUCE
  LOCALIZED FLASH FLOODING. STORM MOVEMENT WILL GENERALLY BE FROM
  SOUTH TO NORTH. THIS STORM MOVEMENT RAISES CONCERNS FOR FLASH
  FLOOD PRONE AREAS INCLUDING RECENT WILDFIRE BURN AREAS...THE
  ANTELOPE CANYON AND THE ENTIRE HAVASU CREEK DRAINAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH
FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED
ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.
&&

$$
077 
WGUS65 KFGZ 141854
FFAFGZ

FLOOD WATCH
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1154 AM MST SAT JUL 14 2012

AZZ004>009-012-015-037-038-150300-
/O.CON.KFGZ.FF.A.0002.000000T0000Z-120715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
1154 AM MST SAT JUL 14 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARIZONA INCLUDING THE FOLLOWING COUNTIES...
  COCONINO...YAVAPAI...AND NORTHERN NAVAJO..

* UNTIL 9 PM MST THIS EVENING

* AN EXTREMELY MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS
  ARIZONA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
  EXPECTED AND THE HEAVIEST STORMS MAY PRODUCE RAINFALL AMOUNTS OF
  ONE TO TWO INCHES PER HOUR. IN ADDITION...STORMS MAY REPEATEDLY
  TRACK ACROSS THE SAME LOCATION INCREASING THE LIKELIHOOD OF
  FLOODING. AREAS OF PARTICULAR CONCERN INCLUDE... BUT ARE NOT
  LIMITED TO... RECENT WILDFIRE BURN AREAS... HAVASU CREEK... AND
  ANTELOPE CANYON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH
FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED
ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. 
&&

$$
111 
WGUS65 KFGZ 150232
FFAFGZ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
732 PM MST SAT JUL 14 2012

AZZ004>009-012-015-037-038-151045-
/O.EXT.KFGZ.FF.A.0002.000000T0000Z-120716T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
732 PM MST SAT JUL 14 2012

...FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR

* PORTIONS OF ARIZONA INCLUDING THE FOLLOWING COUNTIES...
  COCONINO...YAVAPAI...AND NORTHERN NAVAJO.

* THROUGH 9 PM SUNDAY EVENING

* A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS
  NORTHERN ARIZONA THROUGH SUNDAY EVENING. HEAVY RAINS WHICH FELL
  SATURDAY HAVE SATURATED LOCAL SOILS AND WILL MAKE FOR VERY
  EFFICIENT RUNOFF IN THE HEAVIER SHOWERS. IN ADDITION...STORMS
  MAY REPEATEDLY TRACK ACROSS THE SAME LOCATIONS INCREASING THE
  LIKELIHOOD OF FLOODING. AREAS OF PARTICULAR CONCERN INCLUDE...
  BUT ARE NOT LIMITED TO...RECENT WILDFIRE BURN AREAS...HAVASU
  CREEK...AND ANTELOPE CANYON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH
FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED
ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. 
&&

$$
332 
WGUS65 KFGZ 151048
FFAFGZ

FLOOD WATCH
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
348 AM MST SUN JUL 15 2012

AZZ004>009-012-015-037-038-151900-
/O.CON.KFGZ.FF.A.0002.000000T0000Z-120716T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
348 AM MST SUN JUL 15 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 9 PM MST THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARIZONA INCLUDING THE FOLLOWING COUNTIES...
  COCONINO...YAVAPAI...AND NORTHERN NAVAJO. 

* THROUGH 9 PM MST THIS EVENING

* A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS
  NORTHERN ARIZONA TODAY AND EVENING. HEAVY RAINS WHICH FELL
  SATURDAY HAVE SATURATED LOCAL SOILS AND WILL MAKE FOR VERY
  EFFICIENT RUNOFF IN THE HEAVIER SHOWERS. IN ADDITION... STORMS
  MAY REPEATEDLY TRACK ACROSS THE SAME LOCATIONS INCREASING THE
  LIKELIHOOD OF FLOODING. AREAS OF PARTICULAR CONCERN INCLUDE...
  BUT ARE NOT LIMITED TO...RECENT WILDFIRE BURN AREAS...HAVASU
  CREEK...AND ANTELOPE CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH
FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED
ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. 
&&

$$
773 
WGUS65 KFGZ 151548
FFAFGZ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
848 AM MST SUN JUL 15 2012

AZZ010-011-013-014-016>018-039-040-160000-
/O.EXA.KFGZ.FF.A.0002.000000T0000Z-120716T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY...YOUNG...
NAVAJO N.M....DILKON...KYKOTSMOVI
848 AM MST SUN JUL 15 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EASTERN ARIZONA...
  INCLUDING APACHE COUNTY...NAVAJO COUNTY...AND NORTHERN GILA
  COUNTY.

* THROUGH 9 PM MST THIS EVENING

* A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS
  NORTHERN ARIZONA TODAY AND THIS EVENING. SOME THUNDERSTORMS MAY
  PRODUCE VERY HEAVY RAINFALL. IN ADDITION...STORMS MAY REPEATEDLY
  TRACK ACROSS THE SAME LOCATIONS INCREASING THE LIKELIHOOD OF
  FLOODING. AREAS OF PARTICULAR CONCERN INCLUDE...BUT ARE NOT
  LIMITED TO... RECENT WILDFIRE BURN AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH
FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED
ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. 
&&

$$

AZZ004>009-012-015-037-038-160000-
/O.CON.KFGZ.FF.A.0002.000000T0000Z-120716T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA
848 AM MST SUN JUL 15 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN AND CENTRAL ARIZONA INCLUDING THE FOLLOWING
  COUNTIES... COCONINO...YAVAPAI...AND NORTHERN NAVAJO.

* THROUGH T9 PM MST HIS EVENING

* A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS
  NORTHERN ARIZONA TODAY AND THIS EVENING. SOME THUNDERSTORMS MAY
  PRODUCE VERY HEAVY RAINFALL. IN ADDITION...STORMS MAY REPEATEDLY
  TRACK ACROSS THE SAME LOCATIONS INCREASING THE LIKELIHOOD OF
  FLOODING. AREAS OF PARTICULAR CONCERN INCLUDE...BUT ARE NOT
  LIMITED TO... RECENT WILDFIRE BURN AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH
FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED
ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. 
&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 13, 8:30 AM MST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 13, 8:30 AM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
830 AM MST FRI JUL 13 2012

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS NORTHERN
ARIZONA THROUGH THE WEEKEND BRINGING GOOD CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH DAY.
&&

.DISCUSSION...
SHORT TERM FORECAST IN GOOD SHAPE WITH NO UPDATES PLANNED.

&&

PREV DISCUSSION 400 AM...DEEP SUBTROPICAL MOISTURE CONTINUES TO MOVE
NORTHWARD INTO THE REGION TODAY...WITH THE HIGHEST PRECIPITABLE
WATER JUST TO THE WEST AND SOUTHWEST WITH VALUES RUNNING FROM 1.5 TO
2 INCHES.

INSTEAD OF A DOUBLE FEATURE THE ATMOSPHERE IS PROVIDING A TRIPLE
FEATURE TODAY AND THIS WEEKEND. THE FIRST FEATURE IS THE SUBTROPICAL
SYSTEM TO OUR WEST SOUTHWEST WHICH IS MOVING NORTHWEST...AND AS A
RESULT BRINGING DEEP MOISTURE AND WEAK LIFT NORTHWARD INTO THE
SOUTHWEST U.S. THE OTHER ATMOSPHERIC FEATURE WILL BE A PERSISTENT
WEST COAST TROUGH WHICH IN TIME THE MODELS PHASE THE SUBTROPICAL
SYSTEM WITH THE LARGE SCALE TROUGH AND THEN LIFTS BOTH NORTHEAST
ACROSS UTAH AND NORTHERN ARIZONA SATURDAY INTO SUNDAY. NORTHWEST
ARIZONA REMAINS UNDER WEAK SYNOPTIC SCALE LIFT BOTH OF THOSE DAYS.
THE FINAL FEATURE IS A GOOD PLACEMENT OF THE SUBTROPICAL HIGH TO OUR
EAST. BETWEEN THESE 3 FEATURES A FAIRLY GOOD JET FOR THIS TIME OF
THE YEAR FORMS ACROSS WESTERN ARIZONA FROM SATURDAY THROUGH
SUNDAY...PROVIDING A MODEST AMOUNT OF SHEAR WHICH COULD HELP
ORGANIZE STORMS...IN TURN MAKING THEM STRONGER AND MORE EFFICIENT IN
PRODUCING HEAVY RAIN AND POSSIBLY SOME HAIL. THE INSTABILITY FROM
SATURDAY INTO SUNDAY LOOKS GOOD AS WELL. THIS PATTERN OVERALL COULD
ALSO ALLOW STORMS TO TRAIN OVER AN AREA CAUSING LOCALLY HEAVY
RAINFALL AMOUNTS.

WE INTRODUCED LOCALLY HEAVY RAIN INTO THE GRIDS FOR TODAY AND
SATURDAY...WITH THE MAIN CONCERN FOR SATURDAY FROM FLAGSTAFF
NORTHWEST...INCLUDING COCONINO AND YAVAPAI COUNTIES.

FOR NEXT WEEK...THE TROUGH LIFTS WEST AND NORTH OF THE REGION
ALLOWING THE SUBTROPICAL HIGH TO HAVE MORE INFLUENCE OVER ARIZONA
AND THE ATMOSPHERE DRIES A LITTLE WHICH MAY REDUCE THE MONSOONAL
PATTERN TO MORE OF A LOW TO MODERATE GRADE WITH STORMS BECOMING
ISOLATED TO SCATTERED.
&&

.AVIATION...FOR THE 18Z PACKAGE...THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE HIGHER TERRAIN AND MOVE TOWARD THE N-NW THRU THE
DAY...BECOMING  NUMEROUS OVER AREAS WEST OF A LINE FROM PAGE TO
GREER. THE STRONGER STORMS TODAY WILL BE CAPABLE OF MVFR/BRIEF IFR
CONDITIONS WITH HEAVY RAIN...SMALL HAIL AND LOCAL WIND GUSTS IN
EXCESS OF 35KT. STORMS SHOULD DIMINISH IN INTENSITY AND COVERAGE
AFTER 03Z/SAT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...
A MOIST SOUTHERLY FLOW WILL CONTINUE THROUGH SATURDAY WITH HIGH
PRESSURE LOCATED OVER THE ROCKIES AND A WEAK LOW APPROACHING WESTERN
ARIZONA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH
AFTERNOON AND EVENING...WITH THE HIGHEST COVERAGE OVER YAVAPAI AND
COCONINO COUNTIES. THE STORMS WILL BE CAPABLE OF LOCALLY HEAVY
RAINFALL...WITH WETTING RAINS LIKELY OVER MUCH OF THE AREA. DAYTIME
TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL.

SUNDAY THROUGH TUESDAY...SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER
NORTHERN ARIZONA. ABUNDANT MOISTURE WILL LINGER THROUGH MONDAY
BRINGING DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS TO NORTHERN
ARIZONA. BY TUESDAY...DRIER AIR IS FORECAST TO AFFECT CENTRAL AND
WESTERN ARIZONA WITH THE BEST CHANCE OF STORMS SHIFTING TO EASTERN
ARIZONA.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........DL / TC
AVIATION.......KD
FIRE WEATHER...JJ

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 13, 4:50 AM MST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
450 AM MST FRI JUL 13 2012

AZZ004>018-037>040-140715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
450 AM MST FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL BRING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS TO PORTIONS OF NORTHWEST ARIZONA THIS AFTERNOON AND
EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS EAST OF FLAGSTAFF.
THE MAIN STORM THREATS ARE LOCALLY HEAVY RAIN FALL... ESPECIALLY
OVER NORTHWEST COCONINO COUNTY...LIGHTNING...AND GUSTY
THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL WEATHER SYSTEM IS FORECAST TO INTERACT WITH THIS MOIST
AND UNSTABLE AIR MASS PRODUCING THE POSSIBILITY OF LOCALLY HEAVY
RAINFALL AND HAIL BOTH SATURDAY AND SUNDAY MAINLY FOR PORTIONS OF
COCONINO AND YAVAPAI COUNTIES.

BY MONDAY INTO THURSDAY...MOISTURE WILL DECREASE A LITTLE ACROSS
NORTHERN ARIZONA BRINGING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO THE REGION EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 13, 10:54 AM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1054 AM MST FRI JUL 13 2012

AZZ008-037-131815-
YAVAPAI AZ-
1054 AM MST FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA

UNTIL 1130 AM MST

AT 1040 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORM 6 MILES SOUTH OF CROWN KING...MOVING
NORTH AT 20 MPH. THESE STORMS WILL ARRIVE AT THE SOUTHERN EDGE OF
THE GLADIATOR BURN AREA AROUND 11 AM AND CONTINUE NORTHWARD. RADAR
IS ESTIMATING BETWEEN ONE HALF AND THREE QUARTERS OF AN INCH
RAINFALL FROM THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE ADVISORY AREA...BE ALERT FOR RAINFALL RUNOFF.

&&

LAT...LON 3432 11251 3437 11230 3408 11216 3402 11245
TIME...MOT...LOC 1750Z 168DEG 16KT 3417 11236

41

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:45 AM MSTAreal Flood AdvisoryFGZYavapai3 hr
Jul 13, 10:54 AM MSTSpecial Weather StatementFGZYavapai21 min
Jul 13, 11:23 AM MSTFlash Flood WarningFGZYavapai82 min
Jul 13, 2:33 PM MSTAreal Flood AdvisoryFGZCoconino3 hr
Jul 13, 3:10 PM MSTAreal Flood AdvisoryFGZGila40 min

Nearby

Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.